Alert archive / Kansas / High Wind Watches in 2006

High Wind Watch 3, NWS Dodge City, KS

November 13, 200627 counties in Kansas

NWS Dodge City, KS issued this high wind watch at Nov 13, 2006, 3:50 PM CST for 27 counties in Kansas. It took effect at Nov 14, 2006, 4:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 13, 2006, 3:50 PM CST (21:50 UTC)
In effect from
Nov 14, 2006, 4:00 PM CST
Expired
Nov 14, 2006, 3:07 PM CST
In force
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2006-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2006-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 132150
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
350 PM CST MON NOV 13 2006

...POWERFUL STORM TO BRING POTENTIALLY DAMAGING WINDS LATE TUESDAY NIGHT...

.A VERY INTENSE LATE AUTUMN STORM WILL DEVELOP RAPIDLY TOMORROW
OVER THE CENTRAL ROCKIES...AND WILL CONTINUE TO DEVELOP RAPIDLY
OVER THE CENTRAL PLAINS THROUGH TOMORROW NIGHT. THIS STORM WILL
CREATE AN INTENSE LOWER ATMOSPHERIC PRESSURE GRADIENT AS IT
UNDERGOES DEVELOPMENT. THE TRACK AND DEVELOPMENT OF THE SURFACE
LOW WILL PUT SOUTHWEST KANSAS IN THE MOST FAVORABLE LOCATION FOR
VERY STRONG...POSSIBLY DAMAGING...NORTH WINDS DURING THE NIGHT.

KSZ043-044-061>063-074>077-084>087-140600-
/O.NEW.KDDC.HW.A.0003.061114T2200Z-061115T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
350 PM CST MON NOV 13 2006 /250 PM MST MON NOV 13 2006/

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. 

VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP NEAR THE COLORADO
STATE LINE AFTER 4 PM CST. WINDS WILL INCREASE DURING THE EVENING
AND OVERNIGHT HOURS TO AROUND 40 MPH WITH OCCASIONAL GUSTS TO NEAR
60 MPH.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

KSZ030-031-045-046-064>066-078>081-088>090-140600-
/O.NEW.KDDC.HW.A.0003.061115T0300Z-061115T1800Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
350 PM CST MON NOV 13 2006

...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING. 

VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP BY THE MID TO LATE
EVENING HOURS TUESDAY. WINDS WILL INCREASE AROUND MIDNIGHT NEAR 40
MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. THE WINDS ARE EXPECTED
TO REMAIN AT THIS STRENGTH THROUGH THE MID MORNING HOURS WEDNESDAY
BEFORE DIMINISHING. WIND DRIVEN LIGHT TO MODERATE RAIN...POSSIBLY
MIXED WITH OR CHANGING TO SNOW...IS ALSO EXPECTED MAINLY ALONG AND EAST
OF THE HIGHWAY 183 CORRIDOR DURING THE LATE EVENING AND OVERNIGHT.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

UMSCHEID
4 follow-up statements
000 
WWUS73 KDDC 140450
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1050 PM CST MON NOV 13 2006

...POWERFUL STORM TO BRING POTENTIALLY DAMAGING WINDS LATE
TUESDAY NIGHT...

.A VERY INTENSE LATE AUTUMN STORM WILL DEVELOP RAPIDLY TUESDAY OVER
THE CENTRAL ROCKIES...AND WILL CONTINUE TO DEVELOP RAPIDLY OVER
THE CENTRAL PLAINS THROUGH TUESDAY NIGHT. THIS STORM WILL CREATE AN
INTENSE LOWER ATMOSPHERIC PRESSURE GRADIENT AS IT UNDERGOES
DEVELOPMENT. THE TRACK AND DEVELOPMENT OF THE SURFACE LOW WILL PUT
SOUTHWEST KANSAS IN THE MOST FAVORABLE LOCATION FOR VERY
STRONG...POSSIBLY DAMAGING...NORTH WINDS DURING THE NIGHT.

KSZ043-044-061>063-074>077-084>087-141400-
/O.CON.KDDC.HW.A.0003.061114T2200Z-061115T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
1050 PM CST MON NOV 13 2006 /950 PM MST MON NOV 13 2006/

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING. 

VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP NEAR THE COLORADO
STATE LINE AFTER 4 PM CST. WINDS WILL INCREASE DURING THE EVENING
AND OVERNIGHT HOURS TO AROUND 40 MPH WITH OCCASIONAL GUSTS TO
NEAR 60 MPH.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

KSZ030-031-045-046-064>066-078>081-088>090-141400-
/O.CON.KDDC.HW.A.0003.061115T0300Z-061115T1800Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1050 PM CST MON NOV 13 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING. 

VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP BY THE MID TO
LATE EVENING HOURS TUESDAY. WINDS WILL INCREASE AROUND MIDNIGHT
NEAR 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. THE WINDS ARE
EXPECTED TO REMAIN AT THIS STRENGTH THROUGH THE MID MORNING HOURS
WEDNESDAY BEFORE DIMINISHING. WIND DRIVEN LIGHT TO MODERATE
RAIN...POSSIBLY MIXED WITH OR CHANGING TO SNOW...IS ALSO EXPECTED
MAINLY ALONG AND EAST OF THE HIGHWAY 183 CORRIDOR DURING THE LATE
EVENING AND OVERNIGHT.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS73 KDDC 140856
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
256 AM CST TUE NOV 14 2006

...POWERFUL AUTUMN STORM TO BRING HIGH WINDS LATER TODAY AND INTO
WEDNESDAY MORNING...

.AN INTENSE UPPER LEVEL STORM SYSTEM WILL DEVELOP RAPIDLY TODAY
OVER THE CENTRAL ROCKIES AND MOVE OVER THE CENTRAL PLAINS THROUGH
TONIGHT. THIS WILL CREATE A VERY TIGHT SURFACE PRESSURE GRADIENT
FOR VERY STRONG...POSSIBLY DAMAGING...NORTH WINDS LATE THIS AFTERNOON 
AND INTO WEDNESDAY MORNING.

KSZ043-061>063-074>076-084>086-141800-
/O.UPG.KDDC.HW.A.0003.061114T2200Z-061115T1400Z/
/O.NEW.KDDC.HW.W.0006.061114T2200Z-061115T1400Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET
256 AM CST TUE NOV 14 2006 /156 AM MST TUE NOV 14 2006/

...HIGH WIND WARNING IN EFFECT FROM 4 PM CST /3 PM MST/ THIS
AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM CST /3 PM MST/ THIS
AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT. 

VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP NEAR THE COLORADO
STATE LINE AFTER 4 PM CST. THE WINDS WILL INCREASE DURING THE LATE
AFTERNOON AND OVERNIGHT HOURS TO AROUND 40 MPH WITH OCCASIONAL
GUSTS TO NEAR 60 MPH.

A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE
THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY
DAMAGE.

$$

KSZ030-031-044>046-064>066-077>081-087>090-141800-
/O.EXT.KDDC.HW.A.0003.061115T0200Z-061115T1800Z/
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-
EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
256 AM CST TUE NOV 14 2006

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING. 

VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP DURING THE EVENING
HOURS TONIGHT. WINDS WILL INCREASE AFTER 6 PM TO NEAR 40 MPH WITH
OCCASIONAL GUSTS TO NEAR 60 MPH. THE WINDS ARE EXPECTED TO REMAIN
AT THIS STRENGTH THROUGH THE MID MORNING HOURS WEDNESDAY BEFORE
DIMINISHING. WIND DRIVEN LIGHT TO MODERATE RAIN...POSSIBLY MIXED
WITH OR CHANGING TO SNOW...IS ALSO EXPECTED MAINLY ALONG AND EAST
OF THE HIGHWAY 183 CORRIDOR DURING THE LATE EVENING AND OVERNIGHT.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

06
000 
WWUS73 KDDC 141802
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1202 PM CST TUE NOV 14 2006

...POWERFUL AUTUMN STORM TO BRING HIGH WINDS LATER TODAY AND INTO
WEDNESDAY MORNING...

.AN INTENSE UPPER LEVEL STORM SYSTEM WILL DEVELOP RAPIDLY TODAY
OVER THE CENTRAL ROCKIES AND MOVE OVER THE CENTRAL PLAINS THROUGH
TONIGHT. THIS WILL CREATE A VERY TIGHT SURFACE PRESSURE GRADIENT
FOR VERY STRONG...POSSIBLY DAMAGING...NORTH WINDS LATE THIS
AFTERNOON AND INTO WEDNESDAY MORNING.

KSZ043-061>063-074>076-084>086-142300-
/O.CON.KDDC.HW.W.0006.061114T2200Z-061115T1400Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET
1202 PM CST TUE NOV 14 2006 /1102 AM MST TUE NOV 14 2006/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM CST /3 PM MST/
THIS AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM CST /3 PM MST/
THIS AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY. 

VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP NEAR THE COLORADO
STATE LINE AFTER 4 PM CST. THE WINDS WILL INCREASE DURING THE
LATE AFTERNOON AND OVERNIGHT HOURS TO AROUND 40 MPH WITH
OCCASIONAL GUSTS TO NEAR 60 MPH.

A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE
THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY
DAMAGE.

$$

KSZ030-031-044>046-064>066-077>081-087>090-142300-
/O.CON.KDDC.HW.A.0003.061115T0200Z-061115T1800Z/
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-
EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
1202 PM CST TUE NOV 14 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM CST THIS EVENING
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM CST THIS EVENING
THROUGH WEDNESDAY MORNING. 

VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP DURING THE
EVENING HOURS TONIGHT. WINDS WILL INCREASE AFTER 6 PM TO NEAR
40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. THE WINDS ARE
EXPECTED TO REMAIN AT THIS STRENGTH THROUGH THE MID MORNING HOURS
WEDNESDAY BEFORE DIMINISHING. WIND DRIVEN LIGHT TO MODERATE
RAIN...POSSIBLY MIXED WITH OR CHANGING TO SNOW...IS ALSO EXPECTED
MAINLY ALONG AND EAST OF THE HIGHWAY 183 CORRIDOR DURING THE LATE
EVENING AND OVERNIGHT.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS73 KDDC 142107
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
307 PM CST TUE NOV 14 2006

...POWERFUL AUTUMN STORM TO BRING HIGH WINDS THROUGH WEDNESDAY
MORNING...

.AN INTENSE UPPER LEVEL STORM SYSTEM WILL CONTINUE DEVELOPING
THROUGH TONIGHT OVER THE CENTRAL HIGH PLAINS. THIS WILL CREATE A VERY
TIGHT SURFACE PRESSURE GRADIENT FOR VERY STRONG...POSSIBLY
DAMAGING...NORTH WINDS.

KSZ030-031-044>046-064>066-077>081-087>090-150515-
/O.UPG.KDDC.HW.A.0003.061115T0200Z-061115T1800Z/
/O.EXB.KDDC.HW.W.0006.061115T0300Z-061115T1600Z/
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-
EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
307 PM CST TUE NOV 14 2006

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

VERY STRONG WINDS WILL DEVELOP RAPIDLY AFTER 9 PM CST. NORTH TO
NORTHWEST WINDS WILL BECOME SUSTAINED 35 TO 45 MPH DURING THE
OVERNIGHT HOURS WITH OCCASIONAL GUSTS TO 60 MPH. THE STRONGEST
WINDS ARE EXPECTED DURING THE MIDNIGHT TO 4 AM TIME FRAME.

A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE
THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY
DAMAGE.

$$

KSZ043-061>063-074>076-084>086-150515-
/O.CON.KDDC.HW.W.0006.061114T2200Z-061115T1400Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET
307 PM CST TUE NOV 14 2006 /207 PM MST TUE NOV 14 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/
WEDNESDAY. 

VERY STRONG WINDS WILL DEVELOP RAPIDLY EARLY THIS EVENING. NORTH TO
NORTHWEST WINDS WILL BECOME SUSTAINED 35 TO 45 MPH WITH
OCCASIONAL GUSTS TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED
DURING THE 10 PM TO 2 AM CST TIME FRAME.

A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE
THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY
DAMAGE.

$$

UMSCHEID

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Nov 13, 3:13 PM CST, 37 minutes earlier.

Area forecast discussion, Nov 13, 3:13 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
313 PM CST MON NOV 13 2006

.DISCUSSION...

DAYS 1-2...

SIGNIFICANT STORM WILL AFFECT SW KS MAINLY IN TERMS OF VERY STRONG
WINDS BEGINNING LATE TOMORROW AFTERNOON...CONTINUING INTO EARLY
WEDNESDAY. MAIN CHALLENGE IN THE FCST WAS HEADLINE DECISION, GIVEN
THE TIMING OF THE NORTHERLY JET PASSAGE IN THE MIDDLE OF THE
NIGHT. ANOTHER BIG CHALLENGE IS PRECIPITATION...BOTH IN TERMS OF
QUANTITY AND TYPE, MAINLY IN THE EASTERN CWA.

12Z RAOB ANALYSIS RATHER IMPRESSIVE AT 250MB WITH A LONG 170+ KT
CORE NOSING INTO OREGON. THE STORM OF INTEREST WAS ACTUALLY
CHANNELED ON THE CYCLONIC SIDE OF THE 170KT JET SOUTHWEST OF THE
BRITISH COLUMBIA COAST...HOWEVER THIS WILL AMPLIFY SIGNIFICANTLY
AND GIVEN THE KINEMATIC FIELDS INVOLVED...WILL CARVE INTO A
POWERFUL MID-LATITUDE CYCLONE AS IT CROSSES THE ROCKIES AND INTO
THE PLAINS BEGINNING LATE TOMORROW. MOISTURE TRANSPORT AND THE
TRAJECTORY OF THE SYSTEM DIGGING JUST A BIT TOO FAR EAST...SHOULD
PREVENT SIGNIFICANT PRECIPITATION FOR THE DDC CWA. THE AREA WE
WILL BE MOST CONCERNED WITH FOR ANY PRECIP, ESPECIALLY PTYPE, WILL
BE UP IN THE NORTHEASTERN REACHES OF THE CWA NEAR HAYS. UKMET AND
GFS SUGGEST COLD FRONTOGENETIC FORCING FOR PRECIP THROUGH 06Z
WED IN THAT AREA AS THE ENTIRE PROFILE RAPIDLY COOLS BELOW 0C.
WILL GO WITH A RAIN-SNOW MIX IN THE NORTHEASTERN CWA WITH 50 POPS
FOR LATE TOMORROW EVENING. PER THE 12Z GFS AND UKMET THE PRECIP
SHOULD END RAPIDLY AFTER 09Z OR SO...HOWEVER WILL NOT CUT OFF POPS
UNTIL 12Z OR SHORTLY THEREAFTER IN THE FAR EAST IN ANTICIPATION OF
SYSTEM DIGGING AND SLOWING EVEN MORE. THIS IS ACTUALLY A BIT OF A
CONCERN UP IN THE HAYS AREA...AS A QUICKER DIGGING/STRENGTHENING
SYSTEM TO THE WEST WOULD ALLOW THINGS LIKE THE TROWAL/MOISTURE TRANSPORT TO
SETUP A BIT FARTHER WEST THAN EVEN THE 12Z MODELS SUGGEST. A LOT
OF UNCERTAINTY HERE SO WILL STICK WITH THE 50 POPS IN THE HAYS
AREA FOR NOW...40 POPS AROUND DODGE...TAPERING TO 20-30 IN THE
WESTERN CWA FOR ONLY LIGHT PRECIP.

THE MAIN CONCERN, THOUGH IS WINDS. 18Z NAM HAS COME IN STRONGER THAN THE
12Z NAM AND MORE IN LINE WITH THE GFS. THIS HAS INCREASED
CONFIDENCE FOR A HIGH WIND WATCH. GFS AND NAM BOTH SO 50KT ISOTACH
DOWN TO ABOUT 875MB OVER MUCH OF THE AREA WITH 65 TO 70KT IN THE LOW
LEVEL NORTHERLY JET CORE LATE TOMORROW NIGHT. ANY PRECIPITATION AT
ALL WOULD INCREASE MIXING AND ALLOW 50KTS TO REACH THE SURFACE IN
GUSTS...NEVERTHELESS MECHANICAL MIXING ALONE SHOULD BE ENOUGH TO
REALIZE 40 MPH SUSTAINED WINDS FOR AT LEAST A COUPLE HOURS OVER
MUCH OF THE AREA. EVEN THE 10 METER WINDS OFF THE NEW 18Z NAM SHOW
33-35KTS MOVING ACROSS THE DDC CWA FROM 03Z TO 09Z...AND THE NAM
10 METER WINDS TEND TO BE A LITTLE ON THE LOW SIDE ON THE HIGH
PLAINS. CLOUDS SHOULD PART EARLY WEDNESDAY IN DEEP LAYER
SUBSIDENCE HOWEVER STRONG WINDS WILL PERSIST MUCH OF THE DAY
ESPECIALLY IN THE EAST TOWARDS PRATT-MEDICINE LODGE.

THX TO GLD...PUB...OUN...AMA FOR HIGH WIND WATCH COORD.

UMSCHEID

DAYS 3-7...

THE EXTENDED PERIOD WILL START WITH A CONTINUATION OF A ZONAL FLOW
PATTERN OVER THE EASTERN PACIFIC INTO NORTH AMERICA.  TOWARD THE END
OF THIS WEEK, WE START TO SEE THE RIDGE BUILDING OVER THE WESTERN
CONUS. AS THIS IS OCCURRING, THE MODELS SHOW A WEAK SHORTWAVE TROUGH
TOPPING THE RIDGE AND MOVING SOUTHEAST THROUGH THE CENTRAL PLAINS
STATES AROUND FRIDAY, THEN DROPPING INTO THE TROUGH OVER THE EASTERN
U.S. BY SUNDAY.  THIS WAVE WILL PUSH A COLD FRONT SOUTHEAST ACROSS
THE AREA ON FRIDAY.  THIS SYSTEM COULD BE ACCOMPANIED BY SOME LIGHT
SHOWERS OR SPRINKLES.  THE LATEST GFS DOES NOT GIVE A WHOLE LOT OF
CONFIDENCE IN THIS. WITH THE BEST UPPER LEVEL ENERGY PASSING BY THE
AREA TO THE NORTHEAST. THE CANADIAN MODEL IS STILL HINTING AT SOME
PRECIP SO WILL LEAVE THE SLIGHT CHANCE POPS IN PLACE FOR NOW.

DURING THE LATTER PERIODS OF THE EXTENDED, THE GFS AND ECMWF
INDICATE THAT THE UPPER FLOW OVER THE EASTERN PACIFIC WILL TURN MORE
SOUTHWEST WITH THE UPPER RIDGE CONTINUING TO BUILD OVER THE WESTERN
AND CENTRAL CONUS.  THE CURRENT 8 TO 10 DAY FORECAST HAS ABOVE
NORMAL TEMPERATURES WHICH LOOKS REASONABLE GIVEN THE FLOW PATTERN.
WILL GO WITH BELOW NORMAL PRECIPITATION WITH THE UPPER RIDGE OVER
THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  36  63  29  48 /   0  20  30  10
GCK  34  62  27  49 /   0  30  30  10
EHA  34  64  27  50 /   0  20  30   0
LBL  36  65  29  51 /   0  20  20   0
HYS  35  58  29  47 /   0  20  50  20
P28  40  63  35  49 /   0  10  30  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
FOR KSZ030-KSZ031-KSZ045-KSZ046-KSZ064-KSZ065-KSZ066-KSZ078-
KSZ079-KSZ080-KSZ081-KSZ088-KSZ089-KSZ090.

HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING
FOR KSZ043-KSZ044-KSZ061-KSZ062-KSZ063-KSZ074-KSZ075-KSZ076-
KSZ077-KSZ084-KSZ085-KSZ086-KSZ087.

&&

FN25/02
Hazardous weather outlook, Nov 13, 3:52 AM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
352 AM CST MON NOV 13 2006

KSZ030-031-043>046-061>066-074>081-084>090-141000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
352 AM CST MON NOV 13 2006 /252 AM MST MON NOV 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY STRONG WINDS ARE POSSIBLE IN THE AFTERNOON AND EVENING ON
TUESDAY WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH OR
STRONGER. A POTENT UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE
OVER WESTERN KANSAS ALONG WITH A STRONG COLD FRONT AND A VERY
TIGHT PRESSURE GRADIENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

06

Nearby

High Wind Watches in Kansas, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.